Alert archive / Ohio / Winter Weather Advisories in 2008

Winter Weather Advisory 21, NWS Cleveland, OH

December 26, 20086 counties in Ohio

NWS Cleveland, OH issued this winter weather advisory at Dec 26, 2008, 8:01 AM EST for 6 counties in Ohio. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2008, 8:01 AM EST (13:01 UTC)
Expired
Dec 26, 2008, 11:00 AM EST
In force
3 hr
Issued by
NWS Cleveland, OH

Counties Hancock County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 123 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1762 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 261301
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
801 AM EST FRI DEC 26 2008


OHZ003-006>008-017-018-261600-
/O.NEW.KCLE.WW.Y.0021.081226T1301Z-081226T1600Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN
801 AM EST FRI DEC 26 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

AREAS OF FREEZING RAIN WILL MOVE ACROSS NORTHWEST OHIO THE NEXT
FEW HOURS. TEMPERATURES REMAIN IN THE UPPER 20S MOST LOCATIONS.
ROAD AND SURFACE TEMPERATURES ARE EVEN A LITTLE COLDER. AS A
RESULT...ANY RAIN THAT DOES FALL ON UNTREATED SURFACES WILL
QUICKLY FREEZE. MOST OF THE FREEZING RAIN WILL BE VERY LIGHT BUT A
LIGHT GLAZE OF ICE IS POSSIBLE AT SOME LOCATIONS. TEMPERATURES ARE
EXPECTED TO QUICKLY WARM LATER THIS MORNING ENDING THE THREAT FOR
ADDITIONAL FREEZING PRECIPITATION.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS
SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND
CHILLS. WHILE THE WEATHER
WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

&&

$$

KUBINA
1 follow-up statement
000 
WWUS41 KCLE 261624
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1124 AM EST FRI DEC 26 2008

OHZ003-006>008-017-018-261730-
/O.EXP.KCLE.WW.Y.0021.000000T0000Z-081226T1600Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN
1124 AM EST FRI DEC 26 2008

...WINTER WEATHER ADVISORY HAS EXPIRED...

TEMPERATURES WILL CONTINUE TO SLOWLY WARM THROUGH THE AFTERNOON
HOURS. THE RAIN SHOWERS CURRENTLY OVER THE AREA WILL MOVE OFF TO
THE NORTHEAST BY EARLY AFTERNOON. THE THREAT FOR FREEZING RAIN
WILL END AS THESE SHOWERS EXIT THE AREA. SLICK SPOTS WILL REMAIN
POSSIBLE THE NEXT COUPLE OF HOURS ON UNTREATED SURFACES.
TEMPERATURES BY LATE AFTERNOON WILL BE IN THE LOWER 40S.

&&

$$
KUBINA

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this winter weather advisory went out at Dec 26, 6:17 AM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Dec 26, 6:17 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
617 AM EST FRI DEC 26 2008

.SYNOPSIS...
LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE TO WESTERN ONTARIO
ON SATURDAY. A WARM FRONT EXTENDING EAST FROM THE LOW WILL MOVE
NORTH ACROSS THE AREA ON SATURDAY. A COLD FRONT TRAILING THE LOW
WILL MOVE ACROSS THE REGION ON SUNDAY. HIGH PRESSURE WILL BUILD IN
FROM THE SOUTH ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BIG QUESTION FOR EARLY TODAY IS ABOUT THE POSSIBILITY OF FREEZING
RAIN/DRIZZLE ACROSS PORTIONS OF NORTHWEST OHIO. TEMPERATURES
ACROSS THE AREA ARE IN THE LOW TO MID 20S AND RADAR SHOWS PRECIP
HEADING INTO THE REGION. MUCH OF THE RADAR RETURN HOWEVER IS STILL
ALOFT AND DEWPOINTS ACROSS NWRN OHIO REMAIN IN THE UPPER TEENS.
TEMPERATURES OVER THE PAST COUPLE HOURS HAVE BEEN STEADY TO A SLOW
RISE. BELIEVE BY DAWN TEMPS WILL BE ANOTHER COUPLE DEGREES WARMER
AND THE LOW LEVEL DRY AIR WILL THE ONSET OF WIDESPREAD PRECIP.
STILL WILL CONTINUE WITH THE CHANCE FOR FREEZING RAIN EARLY IN THE
ZONES BUT NO ADVISORY UNTIL IT OCCURS. THE REMAINDER OF THE DAY
EXPECT RAIN TO OVERSPREAD THE AREA AS STRONG WARM ADVECTION
DEVELOPS ACROSS THE AREA. NAM ALSO SHOWS A SHORT WAVE MOVING
ACROSS THE REGION WHICH WILL HELP TO ENHANCE LIFT. MOISTURE WILL
ALSO DEEPEN ACROSS THE AREA WITH DEEP MOISTURE TRANSPORT
ORIGINATING OUT OF THE GLFMX. WILL CONTINUE WITH 70% POPS ACROSS
MUCH OF THE AREA TODAY WHICH REPRESENTS A COMPROMISE BETWEEN THE
VERY WET MET AND THE MORE CONSERVATIVE FWC GUIDANCE. TEMPS SHOULD
BE RISING ALL DAY AND WILL LIKELY CONTINUE THE TREND INTO THE
EVENING HOURS IN THE STRONG WARM ADVECTION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
TONIGHTS LOW SHOULD COME EARLY WITH WARM ADVECTION CONTINUING TO
PROVIDE A NON DIURNAL TEMP TREND THROUGH THE NIGHT. WARM FRONT WILL
BE FROM NEAR SOUTH BEND INDIANA THROUGH THE DAYTON AREA SAT AT
12Z. OVERRUNNING OF THE BOUNDARY WILL OCCUR THROUGH THE NIGHT WITH
THE FLOW CONTINUING OFF THE GLFMX. WILL CONTINUE WITH CATEGORICAL
POPS ACROSS MUCH OF THE AREA. WILL ALSO NEED TO WATCH QPF AS
GROUND WILL BE SATURATED AND RIVERS RUNNING UP FROM PREVIOUS RAINS
AND SNOW MELT. SATURDAY THE FRONT WILL LIFT NORTHEAST OF THE AREA
LEAVING US IN THE WARM SECTOR FOR MUCH OF THE DAY. WILL CONTINUE
WITH ONLY CHC POPS ACROSS MUCH OF THE AREA GIVEN LACK OF LOW LEVEL
FORCING AND LACK OF DYNAMICS ALOFT. BEST CHANCE WILL BE NORTHWEST
GIVEN THE AREAS PROXIMITY TO BOTH. LATE SATURDAY A WAVE WILL
DEVELOP ON THE FRONT AND MOVE INTO THE CENTRAL LAKES BY SUNDAY
12Z. THIS WILL FORCE THE TRAILING COLD FRONT THROUGH THE AREA
DURING THE NIGHT SATURDAY NIGHT. MODELS SHOWING DIFFERENCES IN
TIMING OF THE SYSTEM WITH THE NAM AHEAD OF THE GFS BY 150 MILES OR
SO. FOR NOW WILL GO WITH A COMPROMISE AND WORD PRECIP AS BEGINNING
AS RAIN AND ENDING AS SNOW OR RAIN AND SNOW. SUNDAY DRY AIR MOVES
IN QUICKLY. MUCH OF THE AREA WILL LIKELY BE DRY ALTHOUGH GIVEN
WIND DIRECTION WE COULD SEE LAKE EFFECT SNOW SHOWERS ACROSS THE
NORTHEAST. IF IT OCCURS IT SHOULD BE A QUICK SHOT WITH HIGH
PRESSURE AND DRIER AIR BUILDING IN. SUNDAY NIGHT DRY AIR CONTINUES
TO BUILD IN AS THE HIGH EXTENDS INTO THE LOWER OHIO VALLEY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ONLY MINOR TWEAKS TO THE EXTENDED. MONDAY SHOWS A WEAK CLIPPER
TYPE SYSTEM MOVING ACROSS THE CENTRAL LAKES. EFFECTS ON THE AREA
WILL BE MINIMAL BASED ON CURRENT TRACK AND MOISTURE AS MUCH OF THE
SYSTEM WILL PASS NORTH OF THE AREA. HIGH PRESSURE BUILDS IN FOR
TUESDAY FOLLOWED BY A DEVELOPING LOW OUT OF THE CENTRAL PLAINS ON
TUESDAY NIGHT. WEDNESDAY THE COLD AIR WILL WRAP AROUND THE LOW
INTO THE AREA AND WILL LIKELY BRING ANOTHER BOUT OF LAKE EFFECT
SNOW TO THE NORTHEAST. CURRENTLY 850MB TEMPS MARGINAL AT -8 TO
-10C BUT COULD BE GOOD ENOUGH FOR A COUPLE INCHES. HIGH PRESSURE
WILL BUILD IN FOR THURSDAY.

&&

.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
CONDITIONS VFR AT ALL SITES AT THE MOMENT WITH NO PRECIP BEING
REPORTED AS OF 11Z. REGIONAL RADAR MOSAIC IS SHOWING THE LEADING
EDGE OF THE RAIN ENTERING NW OH BUT SURFACE OBSERVATIONS NOT
YIELDING ANYTHING MORE THAN TRACE AMOUNTS. HAVE TO GO BACK TO NW
INDIANA TO FIND MEASURABLE PRECIP. WITH TEMPS STILL BELOW FREEZING
AND WITH THE CLOSE PROXIMITY OF THE FREEZING RAIN...I WILL MAKE A
BRIEF MENTION OF FREEZING RAIN AT TOL/FDY/MFD UNTIL 14-15Z.
ELSEWHERE I THINK TEMPS WILL WARM UP ENOUGH BEFORE THE PRECIP
ARRIVES SO THAT FREEZING RAIN WONT BE A CONCERN. WILL BE A CLOSE
CALL AT CLE THOUGH.

HARD FORECAST FOR TODAY AS THERE ISNT MUCH ON RADAR ASIDE FROM THE
CLUSTER OF SHOWERS NEAR CHICAGO. THE QUESTION IS HOW MUCH
ADDITIONAL RAIN WILL DEVELOP IN THE WARM SECTOR AS WELL AS TIMING
OF THIS PRECIP. I TRIED TO TIME THE SHOWERS NEAR CHICAGO THROUGH THE
AREA THIS MORNING...THEN GO WITH SEVERAL HOURS OF SCATTERED SHOWERS AND
VFR CONDITIONS (VCSH) THIS AFTERNOON. I EXPECT NEW SHOWERS TO
DEVELOP THIS EVENING AND OVERNIGHT WITH A GRADUAL LOWERING OF
CIGS/VSBYS AROUND MIDNIGHT. CONFIDENCE IN THE TIMING OF SHOWERS
BEYOND 00Z IS LOW.

OUTLOOK...ADDITIONAL RAIN SHOWERS LIKELY SATURDAY...ESPECIALLY
SATURDAY NIGHT WITH THE PASSAGE OF THE NEXT COLD FRONT. CANNOT
RULE OUT THUNDER SAT NIGHT. DRYING OUT SUNDAY. SOME MVFR CLOUDS
MAY DEVELOP ACROSS EXTREME NE OH/NW PA MONDAY OTHERWISE VFR
EXPECTED AS SURFACE HIGH BUILDS EAST.

&&

.MARINE...
QUIET WEATHER CONTINUES ON THE LAKE AT THE MOMENT WITH HIGH PRESSURE
IN CONTROL AT THE SURFACE. SOUTHEAST WINDS SHOULD BEGIN TO PICK UP
TODAY AS LOW PRESSURE MOVES OUT OF THE CENTRAL PLAINS. WINDS WILL
CONTINUE TO VEER OUT OF THE SOUTH/SOUTHWEST ON SATURDAY AS THE LOW
APPROACHES...COULD GET GUSTY AND CLOSE TO SMALL CRAFT CRITERIA ON
SATURDAY BUT STILL TOO EARLY FOR ADVISORIES AT THIS POINT. MY
CONCERNS ARE CENTERED ON THE COLD FRONTAL PASSAGE EARLY SUNDAY
MORNING. ISALLOBARIC FIELDS FROM THE NAM AND GFS SHOW A VERY
IMPRESSIVE PUSH OF COLD AIR BEHIND THE FRONT SUNDAY MORNING. NAM AND
GFS PROFILES OVER THE LAKE MIX TO 850MB BEHIND THE FRONT...THIS
WOULD YIELD GALES TO 45 KNOTS THROUGH MOST OF THE DAY ON SUNDAY.
WOULDNT EVEN BE SURPRISED IF THE FAR EAST END OF THE LAKE GOT CLOSE
TO STORM FORCE WINDS ON SUNDAY ESPECIALLY GIVEN THE SOUTHWESTERLY
COMPONENT TO THE WIND. WILL INCREASE WINDS ON THE LAKE SUNDAY TO
45KTS.

WINDS WILL RELAX A BIT ON MONDAY AS WEAK HIGH PRESSURE MOVES OVER
THE LAKE BUT A SECONDARY TROUGH WILL MOVE ACROSS THE LAKE MONDAY
EVENING. WINDS WILL AGAIN PICK UP WITH THIS TROUGH...SOME MODEL
DISCREPANCIES WITH THE TIMING/POSITION/STRENGTH OF THIS TROUGH BUT
30KTS LOOKS LIKE A GOOD FORECAST. HIGH PRESSURE TO RETURN ON TUESDAY
BUT IT WILL BE SHORT LIVED AS ANOTHER LOW TRACKS ACROSS THE LAKE
EARLY WEDNESDAY MORNING.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...LEINS
MARINE...LEINS
Hazardous weather outlook, Dec 26, 6:58 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
658 AM EST FRI DEC 26 2008

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
658 AM EST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-271200-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
658 AM EST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 26, 6:08 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
608 AM EST FRI DEC 26 2008

OHZ003-006>008-261300-
LUCAS-WOOD-OTTAWA-SANDUSKY-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT
608 AM EST FRI DEC 26 2008

PATCHY FREEZING DRIZZLE OR LIGHT FREEZING RAIN IS POSSIBLE ACROSS
PORTIONS OF NORTHWEST OHIO EARLY THIS MORNING.

TEMPERATURES ARE EXPECTED TO RISE INTO THE LOWER 30S BY 9 OR 10
AM HOWEVER ANY RAIN THAT FALLS EARLY THIS MORNING WILL TURN TO ICE
ON UNTREATED SURFACES.

MOTORISTS...AND THOSE VENTURING OUTSIDE EARLY THIS MORNING SHOULD
BE ALERT FOR ICY PATCHES ON ROADS AND SIDEWALKS.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:07 PM ESTGale WatchCLE19 hr

Nearby

Winter Weather Advisories in Ohio, 2008Every winter weather advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.